zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Limit theorems for supercritical age-dependent branching processes with neutral immigration. (English) Zbl 1218.60073
The author considers models of branching processes with Poissonian immigration where individuals have inheritable types. New individuals singly enter the total population and start a new population which evolves like a supercritical, homogeneous, binary Crump-Mode-Jagers process: individuals have independent and identically distributed lifetime durations (nonnecessarily exponential) during which they give birth independently at a constant rate $b$. First, using spine decomposition, the author relaxes previously known assumptions required for almost-sure convergence of the total population size. In the paper, three models of structured populations (i.e., populations where individuals have certain types) are considered. In each model, the vector $(P_{1}, P_{2},\dots )$ of relative abundances of surviving families converges almost surely. In model I, all immigrants have a different type (not present in the current population). If they arrive at rate $\theta$, the vector $(P_{1}, P_{2},\dots )$ converges to the GEM distribution with parameter $\theta / b$. In models II and III, arriving types are drawn in a discrete or in a continuous spectrum, respectively. The limits of the vectors $(P_{1}, P_{2},\dots )$ are also described.

60J80Branching processes
60G55Point processes
92D25Population dynamics (general)
60J85Applications of branching processes
60F15Strong limit theorems
Full Text: DOI
[1] Athreya, K. B. and Ney, P. E. (1972). Branching Processes . Springer, New York. · Zbl 0259.60002
[2] Bertoin, J. (1996). Lévy Processes (Camb. Tracts Math. 121 ). Cambridge University Press. · Zbl 0861.60003
[3] Bertoin, J. (2006). Random Fragmentation and Coagulation Processes (Camb. Stud. Adv. Math. 102 ). Cambridge University Press. · Zbl 1107.60002 · doi:10.1017/CBO9780511617768
[4] Caswell, H. (1976). Community structure: a neutral model analysis. Ecological Monographs 46 , 327-354.
[5] Donnelly, P. and Tavaré, S. (1986). The ages of alleles and a coalescent. Adv. Appl. Prob. 18 , 1-19. (Correction: 18 (1986), 1023.) JSTOR: · Zbl 0588.92013 · doi:10.2307/1427237 · http://links.jstor.org/sici?sici=0001-8678%28198603%2918%3A1%3C1%3ATAOAAA%3E2.0.CO%3B2-Y&origin=euclid
[6] Durrett, R. (1999). Essentials of Stochastic Processes . Springer, New York. · Zbl 0940.60004
[7] Ethier, S. N. (1990). The distribution of the frequencies of age-ordered alleles in a diffusion model. Adv. Appl. Prob. 22 , 519-532. JSTOR: · Zbl 0717.60098 · doi:10.2307/1427455 · http://links.jstor.org/sici?sici=0001-8678%28199009%2922%3A3%3C519%3ATDOTFO%3E2.0.CO%3B2-G&origin=euclid
[8] Fisher, R. A., Corbet, A. S. and Williams, C. B. (1943). The relation between the number of species and the number of individuals in a random sample of an animal population. J. Animal Ecology 12 , 42-58.
[9] Geiger, J. and Kersting, G. (1997). Depth-first search of random trees, and Poisson point processes. In Classical and Modern Branching Processes (Minneapolis, MN, 1994; IMA Vol. Math. Appl. 84 ), Springer, New York, pp. 111-126. · Zbl 0867.60061
[10] Harris, T. E. (1963). The Theory of Branching Processes . Springer, Berlin. · Zbl 0117.13002
[11] Hubbell, S. (2001). The Unified Neutral Theory of Biodiversity and Biogeography . Princeton University Press, NJ.
[12] Jagers, P. (1975). Branching Processes with Biological Applications . Wiley-Interscience, London. · Zbl 0356.60039
[13] Kallenberg, O. (2002). Foundations of Modern Probability , 2nd edn. Springer, New York. · Zbl 0996.60001
[14] Karlin, S. and McGregor, J. (1967). The number of mutant forms maintained in a population. In Proc. 5th Berkeley Symp. Math. Statist. Prob. , Vol. IV, University of California Press, Berkeley, CA, pp. 415-438. · Zbl 0218.60074
[15] Kendall, D. G. (1948). On some modes of population growth leading to R. A. Fisher’s logarithmic series distribution. Biometrika 35 , 6-15. JSTOR: · Zbl 0030.31601 · doi:10.1093/biomet/35.1-2.6 · http://links.jstor.org/sici?sici=0006-3444%28194805%2935%3A1%2F2%3C6%3AOSMOPG%3E2.0.CO%3B2-N&origin=euclid
[16] Lambert, A. (2008). Population dynamics and random genealogies. Stoch. Models 24 , 45-163. · Zbl 05383029 · doi:10.1080/15326340802437728
[17] Lambert, A. (2010). Species abundance distributions in neutral models with immigration or mutation and general lifetimes. Preprint. Available at http://www.proba.jussieu.fr/pageperso/amaury/index_fichiers/MigraMut.pdf. To appear in J. Math. Biol. · doi:10.1007/s00285-009-0286-3
[18] Lambert, A. (2010). The contour of splitting trees is a Lévy process. Ann. Prob. 38 , 348-395. · Zbl 1190.60083 · doi:10.1214/09-AOP485
[19] MacArthur, R. H. and Wilson, E. O. (1967). The Theory of Island Biogeography . Princeton University Press, NJ.
[20] Nerman, O. (1981). On the convergence of supercritical general (C-M-J) branching processes. Z. Wahrscheinlichkeithsth. 57 , 365-395. · Zbl 0451.60078 · doi:10.1007/BF00534830
[21] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion , 3rd edn. Springer, Berlin. · Zbl 0917.60006
[22] Tavaré, S. (1987). The birth process with immigration, and the genealogical structure of large populations. J. Math. Biol. 25 , 161-168. · Zbl 0625.92010 · doi:10.1007/BF00276387
[23] Tavaré, S. (1989). The genealogy of the birth, death, and immigration process. In Mathematical Evolutionary Theory , Princeton University Press, Princeton, NJ, pp. 41-56.
[24] Volkov, I., Banavar, J. R., Hubbell, S. P. and Maritan, A. (2003). Neutral theory and relative species abundance in ecology. Nature 424 , 1035-1037.
[25] Watterson, G. A. (1974). Models for the logarithmic species abundance distributions. Theoret. Pop. Biol. 6 , 217-250. · Zbl 0292.92003 · doi:10.1016/0040-5809(74)90025-2
[26] Watterson, G. A. (1974). The sampling theory of selectively neutral alleles. Adv. Appl. Prob. 6 , 463-488. JSTOR: · Zbl 0289.62020 · doi:10.2307/1426228 · http://links.jstor.org/sici?sici=0001-8678%28197409%296%3A3%3C463%3ATSTOSN%3E2.0.CO%3B2-Q&origin=euclid